Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

August 31, 2016Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 31, 2016, 3:20 PM EDT for Osceola County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2016, 3:20 PM EDT (19:20 UTC)
Expired
Aug 31, 2016, 4:15 PM EDT
In force
55 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS82 KMLB 311920
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT WED AUG 31 2016
 
FLZ047-053-054-312015-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-INDIAN RIVER FL-
320 PM EDT WED AUG 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
OSCEOLA AND SOUTHWESTERN BREVARD COUNTIES UNTIL 415 PM EDT...

AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG SHOWERS
THUNDERSTORMS EXTENDING FROM 7 MILES SOUTHEAST OF LAKE KISSIMMEE TO
NEAR LAKE MARIAN TO 8 MILES NORTHWEST OF BLUE CYPRESS LAKE. MOVEMENT
WAS NORTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE MARIAN...BLUE CYPRESS LAKE...LAKE KISSIMMEE...KENANSVILLE...
AND HOLOPAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

IF ON OR NEAR LAKE KISSIMMEE...LAKE MARIAN...OR BLUE CYPRESS LAKE
GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2823 8077 2768 8074 2773 8099 2768 8114
      2771 8115 2773 8117 2774 8116 2782 8121
      2785 8124 2786 8131 2792 8131 2794 8135
      2795 8134 2804 8142 2801 8138 2808 8135
      2809 8145 2814 8146 2814 8149 2819 8152
TIME...MOT...LOC 1917Z 160DEG 24KT 2782 8122 2784 8103 2780 8087 

$$

BRAGAW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 31, 9:52 AM EDT, 5 hours 28 minutes earlier.

Area forecast discussion, Aug 31, 9:52 AM EDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
952 AM EDT WED AUG 31 2016

...High Rain Chances with Gusty Wind Potential Will Persist into
Late Week...
...Another Day of Strong/Dangerous Rip Currents at Area Beaches...

.UPDATE...
The local environment remains saturated this morning as a deep
tropical moisture plume continues to advect northward over the
Peninsula. Anomalously high PWATs, in excess of 2 inches areawide,
will contribute to high rain chances across the area, though the
exact evolution and distribution of rainfall is somewhat
uncertain given the extensive cloud cover over the area. Surface heating
will certainly be tempered and help delay convective initiation
until the afternoon hours. Regardless, with such a moist
environment in place, hard pressed to go against guidance and this
morning's forecast. With a saturated and rather warm/stable
profile noted on this morning's XMR sounding, expect thunderstorm
coverage to remain low today, though occasional cloud-to- ground
lightning strikes, and wind gusts between 30-40 mph remain
possible in any cell that develops.

Heavy rainfall is a continuing threat over the period with local
amounts of 1 to 2 inches possible, but will not pull the trigger
for any kind of flood watch. Future shifts can continue to monitor
for the potential for a Flood Watch. If this becomes necessary
areas around the I-4 corridor northward would be the likely
candidates. Still feel the grounds across ECFL can handle the
rainfall with nuisance flooding of low-lying areas handled by the
occasional Urban/Small Stream Flood Advisory, if necessary.

Aside from mostly cloudy/balmy conditions, temperatures likely in
the M-U80s for highs with lows tonight continuing in the 70s
areawide. S/SSW surface winds today increasing to 15 mph late
morning/afternoon with some higher gusts likely at times. Winds will
become lighter again this evening/overnight while backing to S/SSE.

&&

.AVIATION...
Extensive cloud cover expected over the area today with MVFR
CIGs/VSBYs expected in showers that will become numerous by this
afternoon. Isolated TSRA expected across east central Florida
which will be accompanied by gusty surface winds between 30-35
knots.

&&

.MARINE...
Today/Tonight...Poor to hazardous boating conditions continue
with Small Craft Advisory in place through late morning for much
of the east central Florida coastal waters. Despite a forecasted
slackening of surface winds this afternoon, seas will remain steep
and experience little improvement, so, at a minimum, small craft
should continue to exercise caution as seas remain 5-6 feet and
winds 10-15 knots.

Fast moving showers and isolated thunderstorms will develop over
the mainland and push offshore through the day today. Mariners
should be aware of the potential for gusty winds accompanying
these showers and storms and remain alert for special marine
warnings.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  75  88  78 /  70  60  80  60
MCO  85  75  87  77 /  70  60  70  50
MLB  87  77  90  79 /  70  50  70  40
VRB  87  74  90  78 /  70  50  60  40
LEE  85  77  86  78 /  70  60  80  60
SFB  85  76  88  78 /  70  60  80  50
ORL  85  75  87  77 /  70  60  70  50
FPR  87  77  90  77 /  70  40  60  40

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...Small Craft Advisory until 11 AM EDT this morning for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter
     Inlet 20-60 nm-Volusia-Brevard County Line to Sebastian
     Inlet 0-20 nm-Volusia-Brevard County Line to Sebastian
     Inlet 20-60 nm.

&&

Ulrich/Johnson/Bragaw/Smith/Glitto
Hazardous weather outlook, Aug 31, 2:40 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT WED AUG 31 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-010200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
240 PM EDT WED AUG 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
MOIST SOUTH TO SOUTHWEST FLOW WILL RESULT IN SCATTERED TO NUMEROUS
FAST MOVING SHOWERS AND ISOLATED LIGHTNING STORMS INTO TONIGHT.
THE ACTIVITY WILL MOVE NORTH OR NORTHEAST AT AROUND 20 TO 25 MPH,
AND WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING
STRIKES, BRIEF PASSING HEAVY DOWNPOURS, AND WIND GUSTS AS HIGH AS
30 TO 40 MPH. HEAD INDOORS IF SKIES LOOK THREATENING, OR YOU HEAR
THUNDER.

.FLOOD IMPACT...
LOCALIZED HEAVY RAIN AMOUNTS OF ONE TO TWO INCHES WILL BE
POSSIBLE DUE TO THE POSSIBILITY OF TRAINING HEAVY SHOWERS AND
ISOLATED LIGHTNING STORMS. THIS CAN LEAD TO STANDING WATER IN LOW
SPOTS AND ON ROADWAYS.

.RIP CURRENT IMPACT...
THE COMBINATION OF OCEAN SWELL AND LOCAL TIDES WILL RESULT IN A
HIGH RISK FOR DANGEROUS RIP CURRENTS AT THE CENTRAL FLORIDA
ATLANTIC COAST BEACHES. WHILE THE RIP RISK WILL BE IN PLACE ALL
DAY, THE HIGHEST THREAT WILL OCCUR FROM LATE MORNING THROUGH LATE
AFTERNOON.

IF HEADED TO THE BEACH, CHECK WITH THE BEACH PATROL FOR ADDITIONAL
INFORMATION ABOUT TODAY'S OCEAN HAZARDS. TO LESSEN YOUR CHANCES
OF BECOMING CAUGHT IN A RIP CURRENT, ALWAYS SWIM WITHIN SIGHT OF A
LIFEGUARD AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
FAST MOVING SHOWERS AND EMBEDDED LIGHTNING STORMS ARE EXPECTED TO
MOVE ACROSS THE ATLANTIC WATERS AND POINTS WELL INLAND. WIND GUSTS
UP TO 35 KNOTS WILL BE POSSIBLE WITH LOCALLY HIGHER WAVES ON AREA
LAKES, THE INTRACOASTAL WATER WAYS, AND NEAR SHORE ATLANTIC
WATERS.

.WATERSPOUT IMPACT...
MARINE INTERESTS SHOULD ALSO BE ALERT FOR THE POTENTIAL OF
WATERSPOUTS TODAY AND TONIGHT.

.WIND AND SEA IMPACT...
THE COMBINATION OF WIND CHOP AND SWELL WILL CAUSE SEAS TO BUILD
AS HIGH AS 7 FEET OVER THE GULF STREAM RESULTING IN POOR TO
HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. SOUTH TO
SOUTH-SOUTHWEST WINDS INCREASING TO 15 TO 20 KNOTS WITH HIGHER
GUSTS ARE ALSO FORECAST OVER THE COASTAL WATERS THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
TROPICAL STORM HERMINE, LOCATED OVER THE SOUTH-CENTRAL GULF, IS
FORECAST TO MOVE NORTH AND INTENSIFY THIS AFTERNOON. THE SYSTEM WILL
THEN MOVE NORTHEASTWARD LATER TODAY INTO THURSDAY MORNING, AND THEN
MOVE ACROSS NORTHERN FLORIDA BY THURSDAY NIGHT.

VERY MOIST AIR ON THE EASTERN SIDE OF THE SYSTEM WILL BRING SHOWERS
AND STORMS WITH VERY HEAVY RAINFALL THROUGH THURSDAY, WITH THE
THREAT OF LOCALIZED FLOODING FROM THE SEVERAL ROUNDS OF SHOWERS
AND STORMS THAT ARE EXPECTED OVER THE NEXT FEW DAYS. THERE ALSO
EXISTS A RISK FOR INCREASINGLY GUSTY WINDS AND ISOLATED TORNADOES
AS THE CENTER OF THE SYSTEM APPROACHES FLORIDA, ESPECIALLY ON
THURSDAY.

PERSONS IN CENTRAL FLORIDA SHOULD FOLLOW THE PROGRESS OF THE
DEVELOPING SYSTEM. LISTEN FOR UPDATED FORECASTS AND ADVISORIES
FROM THE NATIONAL HURRICANE CENTER, AND FROM THE NATIONAL WEATHER
SERVICE IN MELBOURNE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

SEDLOCK/JOHNSON

In the hours before

Special weather statement, Aug 31, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT WED AUG 31 2016

FLZ047-053-054-312015-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-INDIAN RIVER FL-
320 PM EDT WED AUG 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
OSCEOLA AND SOUTHWESTERN BREVARD COUNTIES UNTIL 415 PM EDT...

AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG SHOWERS
THUNDERSTORMS EXTENDING FROM 7 MILES SOUTHEAST OF LAKE KISSIMMEE TO
NEAR LAKE MARIAN TO 8 MILES NORTHWEST OF BLUE CYPRESS LAKE. MOVEMENT
WAS NORTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE MARIAN...BLUE CYPRESS LAKE...LAKE KISSIMMEE...KENANSVILLE...
AND HOLOPAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

IF ON OR NEAR LAKE KISSIMMEE...LAKE MARIAN...OR BLUE CYPRESS LAKE
GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2823 8077 2768 8074 2773 8099 2768 8114
      2771 8115 2773 8117 2774 8116 2782 8121
      2785 8124 2786 8131 2792 8131 2794 8135
      2795 8134 2804 8142 2801 8138 2808 8135
      2809 8145 2814 8146 2814 8149 2819 8152
TIME...MOT...LOC 1917Z 160DEG 24KT 2782 8122 2784 8103 2780 8087

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:50 AM EDTRip Current StatementMLBVolusia16 hr
Aug 31, 3:56 PM EDTSpecial Marine WarningMLB109 min
Aug 31, 4:08 PM EDTSpecial Weather StatementMLBBrevard67 min
Aug 31, 4:24 PM EDTSpecial Weather StatementMLBOrange51 min
Aug 31, 5:10 PM EDTSpecial Marine WarningMLB80 min
Aug 31, 5:20 PM EDTSpecial Weather StatementMLBSeminole40 min
Aug 31, 5:25 PM EDTSpecial Marine WarningMLB65 min
Aug 31, 5:38 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie52 min
Aug 31, 7:36 PM EDTSpecial Weather StatementMLBIndian River24 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.